Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hereditary and maximal crossed product orders


Authors: Amiram Braun, Yuval Ginosar and Amit Levy
Journal: Proc. Amer. Math. Soc. 135 (2007), 2733-2742
MSC (2000): Primary 16H05, 16E60, 16E65
DOI: https://doi.org/10.1090/S0002-9939-07-08977-0
Published electronically: May 8, 2007
MathSciNet review: 2317946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We first deal with classical crossed products $ S^f*G$, where $ G$ is a finite group acting on a Dedekind domain $ S$ and $ S^G$ (the $ G$-invariant elements in $ S$) a DVR, admitting a separable residue fields extension. Here $ f:G\times G\rightarrow S^*$ is a 2-cocycle. We prove that $ S^f*G$ is hereditary if and only if $ S/{Jac}(S)^{\bar{f}}*G$ is semi-simple. In particular, the heredity property may hold even when $ S/S^G$ is not tamely ramified (contradicting standard textbook references). For an arbitrary Krull domain $ S$, we use the above to prove that under the same separability assumption, $ S^f*G$ is a maximal order if and only if its height one prime ideals are extended from $ S$. We generalize these results by dropping the residual separability assumptions. An application to non-commutative unique factorization rings is also presented.


References [Enhancements On Off] (What's this?)

  • 1. E. Aljadeff and Y. Ginosar, Induction from elementary abelian subgroups, J. of Algebra 179 (1996) 599-606. MR 1367864 (96k:16046)
  • 2. E. Aljadeff and D.J. Robinson, Semisimple algebras, Galois actions and group cohomology, J. Pure and Applied Algebra 94 (1994) 1-15. MR 1277520 (95f:16031)
  • 3. M. Auslander and O. Goldman, Maximal orders, Trans. Amer. Math. Soc. 97 (1960) 1-24. MR 0117252 (22:8034)
  • 4. M. Auslander and D. S. Rim, Ramification index and multiplicity, Illinois J. Math. 7 (1963) 566-581. MR 0155853 (27:5787)
  • 5. A. Braun and C.R. Hajarnavis, Generator ideals in Noetherian PI rings, J. Algebra 247 (2002), no. 1, 134-152. MR 1873387 (2003a:16033)
  • 6. A. Braun and C.R. Hajarnavis, Smooth PI algebras with almost factorial centers, J. of Algebra 299 (2006) 124-150. MR 2225768
  • 7. C.W. Curtis and I. Reiner, Methods of representation theory. Vol. I. With applications to finite groups and orders., John Wiley & Sons, New York, 1981. MR 632548 (82i:20001)
  • 8. F. DeMeyer and E. Ingraham, Separable algebras over commutative rings, Springer-Verlag, Berlin-New York, 1971. MR 0280479 (43:6199)
  • 9. D. Eisenbud and J. C. Robson, Hereditary Noetherian prime rings, J. Algebra 16 (1970), 86-104. MR 0291222 (45:316)
  • 10. R.M. Fossum, The divisor class group of a Krull domain, Springer-Verlag, New York-Heidelberg, 1973. MR 0382254 (52:3139)
  • 11. R.M. Fossum, Maximal orders over Krull domains, J. Algebra 10 1968 321-332. MR 0233809 (38:2130)
  • 12. K.R. Goodearl and R.B. Warfield Jr. An introduction to noncommutative Noetherian rings, London Mathematical Society Student Texts, 16. Cambridge University Press, Cambridge, 1989. MR 1020298 (91c:16001)
  • 13. M. Harada, Some criteria for hereditarity of crossed products, Osaka J. Math. 1 (1964) 69-80. MR 0174584 (30:4785)
  • 14. G.J. Janusz, Algebraic number fields (Second edition), Providence, 1996. MR 1362545 (96j:11137)
  • 15. I. Kaplansky, Commutative rings, Allyn and Bacon, Inc., Boston, 1970. MR 0254021 (40:7234)
  • 16. G. Karpilovsky, Group representations, Vol. 2., North-Holland, Amsterdam, 1993. MR 1215935 (94f:20001)
  • 17. M.A. Knus and M. Ojanguren, A note on the automorphisms of maximal orders, J. Algebra 22 (1972), 573-577. MR 0306246 (46:5372)
  • 18. R. Martin, Skew group rings and maximal orders, Glasgow Math. J. 37 (1995), no. 2, 249-263. MR 1333744 (96g:16036)
  • 19. H. Matsumura, Commutative ring theory, Cambridge University Press, Cambridge, 1986. MR 879273 (88h:13001)
  • 20. J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, John Wiley & Sons, Ltd., Chichester, 1987. MR 934572 (89j:16023)
  • 21. J. Rainwater, Global dimension of fully bounded Noetherian rings, Comm. Algebra 15 (1987), no. 10, 2143-2156. MR 909958 (89b:16032)
  • 22. I. Reiner, Maximal orders, Academic Press, London-New York, 1975. MR 0393100 (52:13910)
  • 23. J.P. Serre, Local fields, Springer-Verlag 1979. MR 554237 (82e:12016)
  • 24. S. Williamson, Crossed products and hereditary orders, Nagoya Math. J. 23 (1963) 103-120. MR 0163943 (29:1242)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16H05, 16E60, 16E65

Retrieve articles in all journals with MSC (2000): 16H05, 16E60, 16E65


Additional Information

Amiram Braun
Affiliation: Department of Mathematics, University of Haifa, Haifa 31905, Israel
Email: abraun@math.haifa.ac.il

Yuval Ginosar
Affiliation: Department of Mathematics, University of Haifa, Haifa 31905, Israel
Email: ginosar@math.haifa.ac.il

Amit Levy
Affiliation: Department of Mathematics, University of Haifa, Haifa 31905, Israel
Email: amitlevy1@gmail.com

DOI: https://doi.org/10.1090/S0002-9939-07-08977-0
Received by editor(s): June 1, 2006
Published electronically: May 8, 2007
Communicated by: Martin Lorenz
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society